Does anyone else take Wellbutrin for anxiety? Have you noticed an increase in attacks as well as severity? I have been on Wellbutrin XL 150mg for 17 days now and in that time I have had several mini anxiety surges but also like 3 SEVERE attacks (shaking, jaw clenching, heart pounding, feeling like I am dying or flipping out). These have all occurred just before bed time (10:30ish) or just after I fall asleep. I wake up suddenly and feeling terrified. Also, normally my heart rate is pretty low (65bpm) but now it stays elevated all the time like 95 bpm. Maybe Wellbutrin is not the drug to be on for anxiety issues?
I've been taking wellbutrin for depression, at least I assumed it was for depression. My Psych NP may have been trying to kill two birds with one stone. I'm still taking it. I've had a couple of anxiety attacks that make me feel like I'm having a heart attack, but nothing regular like you're talking about. It doesn't sound like Wellbutrin is for you. I'd definitely tell your doc about these events!
I take Wellbutrin for OCD that leds to anxiety that then leads to depression. It works very, very well for me. When you start on these medications, it usually takes a good 4-6 weeks to really see the full benefits of it. The majority of these types of medications do have some side affects and they are usually an increased anxiety/jitteryness in the beginning. So don't throw in the Wellbutrin towel yet. You are already almost 3 weeks into it. So give it at least another week or two before you decide it it is not for you.
I actually had to go from 150 to 300 so keep that in mind as well. Talk this over with your doctor and see what he/she thinks. My bias toward Wellbutrin is that it also has the least amount of sexual side affects.
Do you ever feel like your affect is simply Flat? Like you have no general 'care' for things? Apathectic I guess is the word I'm looking for--I take 300mg Wellbutrin XL daily, for two or three years now, I feel like maybe I'm OVERMEDICATED and that its causing me to feel apathetic....... I am considering asking my MD if I can try a lower (150mg/day) dose for a few monthes to see if that helps. I'm also on 2 mg of Risperdal and 10 mg Elavil (amitriptyline) daily..... funny thing is-- I'm the most stable I've ever been, but I hate the lack of enthusiasm and other feelings in my life. Any thoughts/input would be greatly appreciated!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.